Minnesota, 2005

Hail in Minnesota, September 7, 2005

September 7, 2005 · NWS FSD · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at Sep 7, 1:44 AM CST, 1 hour 28 minutes earlier.

Area forecast discussion, Sep 7, 1:44 AM CST, 1 hour 28 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
244 AM CDT WED SEP 7 2005

.DISCUSSION...
BROAD...WEAK ISENTROPIC UPGLIDE HELPING TO SET OFF AN AREA OF
SHOWERS WITH EMBEDDED THUNDER OVER THE WESTERN AND NORTHERN CWA. IF
MODEL PROGS ARE CORRECT...THIS AREA WILL SLOWLY SHIFT NORTHEAST BY
MID MORNING...THEN ANOTHER AREA OF DEVELOPING UPGLIDE WILL LIFT
NORTHEAST FROM EASTERN NE. SO...HAVE INCREASED POPS OVER THE
SOUTHEAST CWA...AND MAINTAINED SCATTERED POPS MOST OF THE REMAINDER
OF THE CWA. NO REAL FOCUS...JUST A MOIST ATMOSPHERE.

CONTINUES TO LOOK LIKE THUNDERSTORM CHANCES ARE THERE FOR
TONIGHT...AND WILL SIDE A LITTLE CLOSER TO THE MAV GUIDANCE FOR
LOCATION OF HIGHEST POPS...ACROSS THE NORTHERN TIER OF COUNTIES.

AFTER THURSDAY MORNING...CHANCES DECREASE GREATLY THROUGH THE
WEEKEND AS TROF DIGS OVER THE WEST COAST AND HIGH PRESSURE ALOFT
SETS UP ACROSS THE SOUTHEAST U.S. THIS SHOULD ALLOW FOR ANOTHER
BREEZY AND WARM WEEKEND.

WILL NOT MAKE ANY MAJOR CHANGES TO TEMPERATURES. HAVE DECREASED
HIGHS A BIT TODAY WITH CLOUD COVER AND POTENTIAL PRECIPITATION. ALSO
INCREASED HIGHS A BIT WEST ON THUR AND FRI.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
IA...NONE.
NE...NONE.

&&

08
Hazardous weather outlook, Sep 6, 10:38 AM CST, 16 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1138 AM CDT TUE SEP 06 2005

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-071200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
1138 AM CDT TUE SEP 06 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS...
ISOLATED THUNDERSTORMS ARE EXPECTED IN AREAS BETWEEN SIOUX
FALLS...YANKTON...SIOUX CITY...AND SHELDON THROUGH EARLY
AFTERNOON. SOME OF THESE STORMS COULD PRODUCE UP TO PENNY SIZE
HAIL.  THUNDERSTORMS ARE EXPECTED TO BECOME A LITTLE MORE
NUMEROUS BETWEEN 3 PM AND 8 PM ALONG AND SOUTH OF A LINE FROM
WINDOM...TO SIOUX FALLS...TO YANKTON. WHILE AN ORGANIZED SEVERE
WEATHER THREAT IS NOT EXPECTED...A FEW STORMS COULD PRODUCE LARGE
HAIL UP TO NICKEL SIZE...AND WIND GUSTS TO AROUND 60 MPH.  THE
SEVERE WEATHER THREAT SHOULD DISSIPATE AROUND SUNSET.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS WILL GRADUALLY TAPER OFF ON WEDNESDAY ACROSS FAR
SOUTHEAST SOUTH DAKOTA AND NORTHEAST NEBRASKA...SOUTHWEST
MINNESOTA...AND NORTHWEST IOWA ON WEDNESDAY.  SCATTERED
THUNDERSTORMS WILL REDEVELOP OVER THE AREA WEDNESDAY NIGHT INTO
EARLY THURSDAY. AT THIS TIME...THESE STORMS ARE NOT EXPECTED TO
BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 3 PM SOUTHEAST OF A
LINE FROM YANKTON TO SIOUX FALLS...TO WINDOM.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

The radar

The Sioux Falls radar (KFSD), 127 km away, was scanning. The volume nearest the first event began at 09:10 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Lyon

When
September 7, 3:12 AM CST
Where
Lyon County, 11 mi N of Tracy
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
44.400, -95.617

Large hail covered the ground.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Minnesota in 2005Every state in 2005This day in weather historyWarnings in Minnesota, September 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5474760.